MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported leakage occurred.During priming, the perfusionist found liquid was coming out of the gas outlet.The procedure outcome was not reported.The event occurred pre-treatment.There was no patient involved/harmed.
 
Additional Manufacturer Narrative
E3: occupation: technologist visual inspection of the actual sample upon receipt: flaws were found on the blood inlet port and the blood outlet port of the oxygenator.No anomaly such as a breakage was found in other sections.Leakage test of the actual sample: the actual sample was incorporated into a circuit consisting of tubes, and colored saline was circulated through it.As a result, no leakage from the blood channel to the gas channel was observed.Furthermore, when a bending load was applied to the tube connected to the blood inlet port of the oxygenator, it was found that the flaw became a leakage route, resulting in leakage.The tubes connected to the blood inlet port and the blood outlet port were fixed with cable ties, the blood outlet side was blocked, and the blood channel was pressurized at 2 kgf/cm2 from the blood inlet side.As a result, no leakage was confirmed.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No similar complaints have been filed.Based on the investigation results, no leakage was observed from the blood channel to the gas channel during the leakage test of the actual sample.However, leakage was observed at the connection between the tube and the port.It was thought that the flaw on the blood inlet port became a route for the leakage, but the exact causal link between this flaw and the reported leakage could not be determined.Note that each port undergoes a 100% visual inspection before a port cap is attached.This suggests that the flaws occurred after this inspection process.However, based on the condition of the actual sample, it was not possible to determine exactly when these flaws occurred.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." "do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx05 oxygenator and reservoir." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20662081
Report Number9681834-2024-00202
Device Sequence Number7285976
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public(01)04987350763471(17)270228(10)240312
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*RX05RW
Device Catalogue NumberCX*RX05RW
Device Lot Number240312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale
Patient Weight3 KG